Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 22, 2011, 9:23 PM CDT for Posey County, Vanderburgh County, Indiana; Gallatin County, White County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2011, 9:23 PM CDT (02:23 UTC)
- Expired
- Apr 22, 2011, 9:38 PM CDT
- In force
- 15 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gallatin County, IL, White County, IL, Posey County, IN, Vanderburgh County, IN
The radar
The Evansville,IN radar (KVWX), 38 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS53 KPAH 230223
SVRPAH
ILC059-193-INC129-163-230300-
/O.NEW.KPAH.SV.W.0093.110423T0223Z-110423T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
923 PM CDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WHITE COUNTY IN SOUTHEAST ILLINOIS...
NORTH CENTRAL GALLATIN COUNTY IN SOUTHERN ILLINOIS...
CENTRAL POSEY COUNTY IN SOUTHWEST INDIANA...
WEST CENTRAL VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
* UNTIL 1000 PM CDT.
* AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES WEST OF MOUNT VERNON..AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MOUNT VERNON...
BLAIRSVILLE...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN OCCASIONALLY PRODUCE A TORNADO QUICKLY. BE PREPARED
TO IMPLEMENT YOUR TORNADO PLAN OF ACTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3792 8763 3790 8787 3792 8789 3792 8792
3789 8794 3787 8820 3797 8822 3813 8766
TIME...MOT...LOC 0223Z 256DEG 46KT 3794 8809
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
322
WWUS53 KPAH 230238
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
938 PM CDT FRI APR 22 2011
ILC059-193-INC129-163-230248-
/O.CAN.KPAH.SV.W.0093.000000T0000Z-110423T0300Z/
GALLATIN IL-WHITE IL-VANDERBURGH IN-POSEY IN-
938 PM CDT FRI APR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WHITE COUNTY IN
SOUTHEAST ILLINOIS...AND NORTH CENTRAL GALLATIN COUNTY IN SOUTHERN
ILLINOIS...AND CENTRAL POSEY AND WESTERN VANDERBURGH COUNTIES IN
SOUTHWEST INDIANA IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE.
LAT...LON 3792 8763 3790 8787 3792 8789 3792 8792
3789 8794 3787 8820 3797 8822 3813 8766
TIME...MOT...LOC 0238Z 256DEG 46KT 3799 8785
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:36 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 22, 6:36 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
636 PM CDT FRI APR 22 2011
.UPDATE...
FOR 00Z AVIATION ONLY.
&&
.DISCUSSION...
JUST CANCELLED THE SEVERE WATCH...AS THE MAIN CLUSTER IS
NORTHEAST OF THE REGION...AND THE SCATTERED STORMS OVER SOUTHERN
ILLINOIS HAVE REALLY WEAKENED.
AS FOR SEVERE WEATHER TONIGHT...20Z SOUNDING FROM KSGF INDICATES
JUST A MINOR CAP LEFT...WITH A NEARLY DRY ADIABATIC LAPSE RATE
ABOVE. VERTICALLY DEVELOPED CU ARE NOTED OVER MUCH OF CENTRAL AND
SOUTHWEST MISSOURI ON VISIBLE SATELLITE IMAGERY...AND THE COLD FRONT
IS LOCATED RIGHT NEAR JOPLIN MISSOURI. LOW TO MID 60S DEWPOINTS HAVE
SPREAD OVER ALL BUT THE FAR NOTHEAST CORNER OF OUR AREA...AND SHOULD
MAKE IT THROUGH THE ENTIRE AREA BY 00Z.
LOOKING FOR THE REAL SEVERE WEATHER EVENT TO INITIATE NEAR THE FRONT
IN SOUTHWEST MISSOURI AND NORTHEAST OKLAHOMA IN THE NEXT HOUR OR SO.
SUPERCELLS ARE EXPECTED INITIALLY WITH THE FULL RANGE OF SEVERE
WEATHER POSSIBILITIES. THEY WILL MOVE RAPIDLY TO THE NORTHEAST AND
EVENTUALLY DEVELOP INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS
BETWEEN 00Z AND 03Z. THE STORMS WILL LIKELY BEGIN TO BECOME LINEAR
AS THEY APPROACH THE AREA...SO WE WILL BE LOOKING FOR DAMAGING WINDS
AS THE PRIMARY CONCERN TONIGHT. LARGE HAIL AND TORNADOES MAY BE A
CONCERN IN SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS EARLY ON IN THE
EVENT AS WELL.
FLASH FLOOD WATCH LOOKING GOOD FOR TONIGHT AND SATURDAY. ALL MODELS
ARE INDICATING THAT THE EFFECTIVE BOUNDARY WILL STALL OUT NEAR THE
OHIO RIVER LATE TONIGHT...AND PROVIDE A PERSISTENT FOCUS FOR
THUNDERSTORMS AND HEAVY RAINFALL INTO SATURDAY. WIDESPREAD 2-3 INCH
RAINS ARE EXPECTED THROUGHOUT THE WATCH AREA...BUT A RELATIVELY
NARROW ZONE OF 4-5 INCH AMOUNTS WILL BE POSSIBLE WHERE THE FRONT
STALLS OUT.
BEYOND SATURDAY...THE MODELS ARE NOT AS AGRESSIVE IN SHIFTING THE
FOCUS FOR PRECIPITATION NORTH AND WEST OF OUR AREA AS IN THE PAST
FEW DAYS...SO HAVE KEPT A BIT HIGHER POPS AND MORE QPF IN THE GRIDS
SATURDAY NIGHT THROUGH WEDNESDAY. QPF NUMBERS FROM SATURDAY NIGHT
THROUGH WEDNESDAY IN OUR GRIDS HAVE 3-6 INCHES ACROSS THE AREA WITH
THE GREATEST AMOUNTS FROM SOUTHEAST MISSOURI THROUGH SOUTHERN
ILLINOIS. WOULD PREFER TO GET THE FIRST ROUND OF SIGNIFICANT RAINS
IN HERE AND SEE HOW FAR SOUTHEAST IT GETS...BEFORE EXTENDING THE
WATCH THROUGH THE WEEKEND. IT WILL MOST LIKELY BE AROUND FOR THE
NEXT SEVERAL DAYS.
&&
.AVIATION...
MAIN UPDATE TO 00Z TAF PACKAGE IS TO INCLUDE A PERIOD OF TSRA FROM
ROUGHLY 00Z TO 05Z AS ONGOING DEVELOPMENT TO THE WEST OF THE FA
CONTINUES TO MOVE/BUILD EASTWARD. THREAT TO THE TERMINALS MAY
PERSIST BEYOND 05Z ESPECIALLY EAST DEPENDING ON AMOUNT OF
ORGANIZATION/SPEED OF PROPAGATION. AS COLD FRONT LAYS DOWN ALONG
THE OHIO RIVER SHRA WILL LINGER INTO THE OVERNIGHT AND IMPACTS TO
SIG/VSBY COULD PERSIST THROUGH THE PD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 22, 3:57 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT FRI APR 22 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 357 PM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE WEATHER HAS BEEN POSTED TONIGHT FOR PORTIONS OF SOUTHEAST MISSOURI NORTH AND WEST OF A LINE FROM DONIPHAN TO DEXTER TO PERRYVILLE. THE REMAINDER OF THE FOUR STATE AREA IS IN A SLIGHT RISK. AS A COLD FRONT APPROACHES THIS EVENING...NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...POSSIBLY AS LATE AS 03Z. SUPERCELLS WILL BE POSSIBLE IN THESE AREAS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL THE PRIMARY CONCERNS. A FEW TORNADOES WILL BE POSSIBLE AS WELL. WITH TIME THE STORMS WILL ORGANIZE INTO A LARGE LINE OR MULTIPLE LINE SEGMENTS...WITH DAMAGING WINDS BECOMING THE PRIMARY THREAT...AS THE STORMS MOVE EASTWARD ACROSS THE REMAINDER OF THE AREA INTO THE OVERNIGHT HOURS. OVERNIGHT...FLASH FLOODING WILL BECOME A MAJOR CONCERN. THE COLD FRONT IS EXPECTED TO STALL OUT NEAR THE OHIO RIVER...WHICH MAY RESULT IN TRAINING OF THUNDERSTORMS ALONG IT INTO SATURDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GOOD CHANCE OF THUNDERSTORMS IS FORECAST SATURDAY NIGHT THROUGH WEDNESDAY...ALONG AND BEHIND THE STALLED OUT FRONTAL BOUNDARY. A FEW PERIODS OF SEVERE WEATHER WILL BE POSSIBLE...BUT FLOODING WILL ONLY BECOME MORE INTENSE WITH EACH SUCCESSIVE ROUND OF THUNDERSTORMS. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO NEXT WEEK. IN ADDITION...RIVER FLOODING WILL CONTINUE TO INTENSIFY THROUGH THE COMING WEEK. WE ARE WATCHING NEXT MONDAY EVENING AND NIGHT FOR A POTENTIAL SEVERE WEATHER EVENT AS WELL. IN FACT SEVERE WEATHER APPEARS POSSIBLE IN MORE THAN ONE ROUND FROM LATE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR THE ENTIRE AREA TONIGHT. DRS
In the hours before
Local storm report, Apr 22, 8:35 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
835 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FUNNEL CLOUD 12 NE POPLAR BLUFF 36.89N 90.25W
04/22/2011 BUTLER MO TRAINED SPOTTER
IT HAS ALREADY LIFTED
&&
DLLLocal storm report, Apr 22, 8:36 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
836 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL CARBONDALE 37.72N 89.22W
04/22/2011 E0.75 INCH JACKSON IL TRAINED SPOTTER
&&
DLLLocal storm report, Apr 22, 9:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
901 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL GRANDIN 36.83N 90.82W
04/22/2011 M1.00 INCH CARTER MO TRAINED SPOTTER
&&
DLLLocal storm report, Apr 22, 9:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
907 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST CHAFFEE 37.18N 89.66W
04/22/2011 E50 MPH SCOTT MO TRAINED SPOTTER
&&
DLLLocal storm report, Apr 22, 9:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
908 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL PERKINS 37.09N 89.78W
04/22/2011 E1.00 INCH SCOTT MO TRAINED SPOTTER
50 MPH WINDS ALSO REPORTED
&&
DLLLocal storm report, Apr 22, 9:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
920 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL ORAN 37.08N 89.65W
04/22/2011 E1.00 INCH SCOTT MO EMERGENCY MNGR
NUMEROUS TREES DOWN. ALSO POWER LINES DOWN IN ORAN AND
CHAFFEE
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:31 PM CDT | Areal Flood Advisory | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 6 hr |
| Apr 22, 10:32 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 43 min |
| Apr 22, 11:00 PM CDT | Tornado Warning | PAH | Spencer | 30 min |
| Apr 22, 11:24 PM CDT | Tornado Warning | PAH | Spencer | 25 min |
| Apr 23, 12:44 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh | 31 min |
| Apr 23, 4:27 AM CDT | Areal Flood Advisory | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 3 hr |
| Apr 23, 11:18 AM CDT | Areal Flood Advisory | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 3 hr |
| Apr 23, 12:35 PM CDT | Flash Flood Warning | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 6 hr |
| Apr 23, 6:30 PM CDT | Areal Flood Warning | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 8 hr |
| Apr 22, 9:17 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 43 min |
| Apr 22, 9:19 PM CDT | Flash Flood Warning | PAH | Alexander, Pulaski, Union | 3 hr |
| Apr 22, 9:38 PM CDT | Tornado Warning | PAH | Massac, Pope, Pulaski | 35 min |
| Apr 22, 10:08 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Massac, Pope | 22 min |
| Apr 22, 11:02 PM CDT | Flash Flood Warning | PAH | Jefferson | 6 hr |
| Apr 23, 12:17 AM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Perry, Williamson | 6 hr |
| Apr 23, 12:55 AM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jackson, Perry, Saline, Union and 1 more | 50 min |
| Apr 23, 2:02 AM CDT | Areal Flood Advisory | PAH | Hamilton, Johnson, Pope, Saline, Union | 3 hr |
| Apr 23, 6:27 AM CDT | Flash Flood Warning | PAH | Hardin | 4 hr |
| Apr 23, 1:42 PM CDT | Areal Flood Advisory | PAH | Alexander, Pulaski, Union | 3 hr |
| Apr 23, 2:20 PM CDT | Tornado Warning | PAH | Alexander, Massac, Pulaski | 25 min |
| Apr 23, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 6 min |
| Apr 23, 2:46 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 29 min |
| Apr 23, 2:50 PM CDT | Tornado Warning | PAH | Massac, Pope | 25 min |
| Apr 23, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Hardin, Pope | 33 min |
| Apr 23, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Hardin | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.